Alabama, 2005Hail in Alabama, April 22, 2005
April 22, 2005 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 22, 2:31 PM CST, 47 minutes earlier.
Area forecast discussion, Apr 22, 2:31 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT FRI APR 22 2005
.DISCUSSION...
EXPECT THE PRIMARY THREAT ZONE THROUGH THIS EVENING TO BE SOUTH OF
INTERSTATE 20...SOUTH OF THE ONGOING CONVECTION. HOWEVER...AREAS
THAT STABILIZED WITH THIS MORNINGS LARGE OUTFLOW BOUNDARY HAVE
STARTED TO WARM BACK UP THIS AFTERNOON (BHM BACK UP TO 77 DEGREES
AFTER BEING MIRED IN THE 60S FOR MUCH OF THE DAY). ALSO...VISIBLE
SATELLITE PICTURES SHOWING CONVERGENT CU BOUNDARY FORMING ALONG AND
JUST AHEAD OF DRY LINE IN WESTERN TN. THIS VERY WELL COULD BE THE
BEGINNING TO ANOTHER ROUND OF CONVECTION FOR NORTH ALABAMA FOR THIS
EVENING. THEREFORE...WILL CONTINUE TO BE ON GAURD FOR THE
POSSIBILITY OF SEVERE STORMS EVERYWHERE TONIGHT.
COLD FRONT COMES THROUGH LATE...AND STRONG COLD ADVECTION (ALONG
WITH STRATO-CU CLOUDINESS) WILL KEEP TEMPS IN THE 50S MUCH OF THE
DAY SATURDAY. WIND GUSTS OF 25-30 MPH EXPECTED AS WELL...AND WILL
PROBABLY NEED A WIND ADVISORY OF SOME SORT ON SATURDAY. WE COULD
BE FLITERING WITH RECORD LOW TEMPS SUNDAY MORNING.
NEXT CHANCE OF RAIN COMES LATE MONDAY INTO TUESDAY...AS NEXT SERIES
OF SHORTWAVE TROFS ROTATE INTO THE SOUTHERN STATES. DRY WEATHER
INDICATED FOR THE END OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 50 60 35 57 / 40 10 0 0
ANNISTON 52 61 36 58 / 40 10 0 0
BIRMINGHAM 50 60 36 57 / 40 0 0 0
TUSCALOOSA 50 63 37 58 / 40 0 0 0
CALERA 51 61 36 57 / 40 0 0 0
AUBURN 58 64 39 59 / 60 10 0 0
MONTGOMERY 57 66 39 61 / 60 10 0 0
TROY 59 67 38 62 / 60 10 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
61
Hazardous weather outlook, Apr 22, 12:33 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
133 PM CDT FRI APR 22 2005
ALZ011>015-017>050-230200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
133 PM CDT FRI APR 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION
...SOME REACHING SEVERE LIMITS...WITH LARGE HAIL AS THE MAIN THREAT.
THE BEST CHANCE OF SEVERE STORMS WILL BE SOUTH OF INTERSTATE 20.
ISOLATED TORNADOES ARE POSSIBLE.
IN ADDITION TO THE POSSIBILITY OF SEVERE WEATHER...HEAVY RAINFALL
COULD RESULT IN BRIEF FLASH FLOODING. MANY LOCATIONS COULD RECEIVE
ONE TO TWO INCHES OF RAINFALL WITH THIS SYSTEM.
.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH WEDNESDAY).
A STRONG COLD WILL PUSH THROUGH ALABAMA ON SATURDAY AND PRODUCE
BRISK NORTHWEST WINDS OF 20 TO 30 MPH. SPECIAL PRECAUTIONS
SHOULD BE TAKEN ON AREA LAKES AND WATERWAYS.
THE NEXT STORM SYSTEM WILL AFFECT CENTRAL ALABAMA ON TUESDAY.
SOUTHERLY FLOW WILL BRING UNSTABLE AIR INTO THE AREA...AND
STRONG THUNDERSTORMS ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE REQUIRED THIS AFTERNOON AND EVENING..
In the hours before
Special weather statement, Apr 22, 10:46 AM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1146 AM CDT FRI APR 22 2005
ALZ021-027-028-221715-
CLAY-CLEBURNE-TALLADEGA-
1146 AM CDT FRI APR 22 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY...TALLADEGA AND
CLEBURNE COUNTIES UNTIL 1215 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IS POSSIBLE
FROM APPROACHING THUNDERSTORMS...
AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM CHEAHA STATE PARK TO 8 MILES NORTH OF
SYLACAUGA...MOVING EAST AT 30 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
SYLACAUGA...CHEAHA STATE PARK...PYRITON...HEFLIN...DELTA...
MILLERVILLE...LINEVILLE AND ASHLAND THROUGH 1215 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
DIME SIZE...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF
THESE STORMS...TAKE SHELTER NOW.
Local storm report, Apr 22, 10:50 AM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 AM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL PINSON 33.68N 86.66W
04/22/2005 0.25 INCH JEFFERSON AL EMERGENCY MNGR
PEA SIZED HAIL IN THE PINSON/MORRIS AREA REPORTED BY
PUBLIC
1045 AM HAIL SUMITON 33.75N 87.05W
04/22/2005 0.50 INCH WALKER AL STORM CHASER
DIME SIZED HAIL IN SUMITON.
1104 AM HAIL FULTONDALE 33.62N 86.80W
04/22/2005 0.25 INCH JEFFERSON AL STORM CHASER
PEA SIZED HAIL IN FULTONDALE.
1105 AM HAIL OHATCHEE 33.78N 86.02W
04/22/2005 1.00 INCH CALHOUN AL EMERGENCY MNGR
QUARTER SIZED HAIL NEAR OHATCHEE.
1110 AM HAIL NE BIRMINGHAM 33.53N 86.80W
04/22/2005 0.50 INCH JEFFERSON AL CO-OP OBSERVER
OFFICIAL AIRPORT OBSERVER REPORTED MARBLE SIZED HAIL.
1120 AM HAIL LINCOLN 33.60N 86.14W
04/22/2005 1.00 INCH TALLADEGA AL STORM CHASER
SPOTTER REPORTED QUARTER SIZED HAIL IN LINCOLN.
1139 AM TSTM WND DMG LINCOLN 33.60N 86.14W
04/22/2005 TALLADEGA AL EMERGENCY MNGR
TREES DOWN NEAR LINCOLN.
&&
KSUMRALLSpecial weather statement, Apr 22, 11:17 AM CST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1217 PM CDT FRI APR 22 2005
ALZ027-028-221745-
CLAY-TALLADEGA-
1217 PM CDT FRI APR 22 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY AND TALLADEGA
COUNTIES UNTIL 1245 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS OF 35 TO 45 MPH ARE
POSSIBLE FROM APPROACHING THUNDERSTORMS...
AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM LINEVILLE TO 6 MILES SOUTHWEST OF
WINTERBORO...MOVING EAST AT 30 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
WINTERBORO...SYLACAUGA...PYRITON...LINEVILLE...MILLERVILLE AND
ASHLAND THROUGH 1245 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Apr 22, 11:52 AM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1252 PM CDT FRI APR 22 2005
ALZ029-038-221815-
CHAMBERS-RANDOLPH-
1252 PM CDT FRI APR 22 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS AND RANDOLPH
COUNTIES UNTIL 115 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES PER
HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER WADLEY...MOVING EAST AT 30 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WADLEY...MILLTOWN...
ROANOKE...FIVE POINTS AND STROUD THROUGH 115 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Local storm report, Apr 22, 12:35 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
135 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL CALERA 33.10N 86.75W
04/22/2005 0.25 INCH SHELBY AL NWS EMPLOYEE
PEA SIZE HAIL AT NWS OFFICE.
&&
JSMITHLocal storm report, Apr 22, 2:20 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL DUNCANVILLE 33.06N 87.41W
04/22/2005 0.88 INCH TUSCALOOSA AL STORM CHASER
PUBLIC REPORTED NICKEL SIZE HAIL IN THE CITY OF
DUNCANVILLE.
0104 PM HAIL BESSEMER 33.38N 86.96W
04/22/2005 0.88 INCH JEFFERSON AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED AT VISIONLAND AMUSEMENT PARK.
0112 PM HAIL HOOVER 33.38N 86.82W
04/22/2005 0.50 INCH JEFFERSON AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN THE BLUFF PARK AREA.
0125 PM HAIL BRENT 32.94N 87.18W
04/22/2005 0.50 INCH BIBB AL STORM CHASER
PUBLIC REPORTED DIME SIZE HAIL IN BRENT.
0126 PM HAIL ALABASTER 33.23N 86.82W
04/22/2005 0.88 INCH SHELBY AL NWS EMPLOYEE
NICKEL SIZE HAIL REPORTED IN ALABASTER.
0127 PM HAIL CENTREVILLE 32.96N 87.13W
04/22/2005 0.75 INCH BIBB AL STORM CHASER
PUBLIC REPORTED PENNY SIZE HAIL IN CENTREVILLE.
0129 PM HAIL 4 SW ALABASTER 33.19N 86.87W
04/22/2005 0.50 INCH SHELBY AL STORM CHASER
PUBLIC REPORTED ONE HALF INCH HAIL IN THE BRANTLEYVILLE
COMMUNITY.
0135 PM HAIL 8 WNW NEWBERN 32.64N 87.66W
04/22/2005 1.75 INCH HALE AL EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED IN THE CEDARVILLE COMMUNITY.
0200 PM HAIL NEWBERN 32.59N 87.54W
04/22/2005 1.00 INCH HALE AL STORM CHASER
PUBLIC REPORTED QUARTER SIZE HAIL IN NEWBERN.
0202 PM HAIL CHILDERSBURG 33.28N 86.35W
04/22/2005 1.00 INCH TALLADEGA AL EMERGENCY MNGR
QUARTER SIZE HAIL IN THE CHILDERSBURG AREA.
0215 PM HAIL SYLACAUGA 33.18N 86.26W
04/22/2005 0.50 INCH TALLADEGA AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED AT THE SYLACAUGA AIRPORT.
0231 PM HAIL 1 E CLANTON 32.84N 86.61W
04/22/2005 0.88 INCH CHILTON AL STORM CHASER
PUBLIC REPORTED NICKEL SIZE HAIL ONE MILE EAST OF
CLANTON.
0239 PM HAIL VERBENA 32.75N 86.51W
04/22/2005 0.88 INCH CHILTON AL STORM CHASER
PUBLIC REPORTED NICKEL HAIL IN THE SOUTHEASTERN PORTION
OF CHILTON COUNTY.
0241 PM HAIL 1 WSW CLANTON 32.83N 86.64W
04/22/2005 1.00 INCH CHILTON AL STORM CHASER
QUARTER SIZE HAIL REPORTED BY TRAINED SPOTTER JUST
OUTSIDE OF CLANTON.
0249 PM HAIL 2 SW CLANTON 32.82N 86.65W
04/22/2005 1.00 INCH CHILTON AL STORM CHASER
PUBLIC REPORTED QUARTER SIZE HAIL 2 MILES SOUTHWEST OF
THE CITY OF CLANTON.
&&
JSMITHHail, Montgomery
- When
- April 22, 3:18 PM CST to 4:10 PM CST
- Where
- Montgomery County, Pintlalla
- Measured
- 1.75 in hail
- Property damage
- $7,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.183, -86.367
Hail up to the size of golf balls fell across a large part of southern Montgomery County.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, April 22, 2005$473,000 · 1.75 in hail · 85 events
- Hail and Damaging Winds in Indiana, April 22, 2005$250,000 · 1.75 in hail · 54 events
- Hail in Louisiana, April 22, 2005$950,000 · 1.75 in hail · 6 events
- Damaging Winds in Tennessee, April 22, 2005$960,000 · 60 kt wind · 5 events
- Damaging Wind in Louisiana, April 22, 2005$800,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, April 22, 2005$90,000 · 1 in hail · 28 events
- Tornado and Hail in Alabama, April 22, 2005$155,000 · F0 · 14 events
- Hail and Damaging Winds in Illinois, April 22, 2005$59,000 · 2 in hail · 21 events
- Damaging Wind in Alabama, April 22, 2005$125,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Indiana, April 22, 2005$85,000 · 1.75 in hail · 9 events
- Flash Flooding and Flooding in Ohio, April 22, 2005$73,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Indiana, April 22, 2005$72,000 · 2.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445853.